MAUDE Adverse Event Report: GN HEARING A/S GN HEARING; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN HEARING; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 21763000
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On (b)(6) 2022: manufacturer's ref# (b)(4).Investigation is still in progress, a final report will be submitted upon completion.
 
Event or Problem Description
On (b)(6) 2022: charger port melted the cord.
 
Event or Problem Description
26aug2022: charger port melted the cord.Follow up: 20sep2022: charger was plugged into wall and the cord started to melt and smell.It was reported no harm of the user.The hearing aid and accessory was purchased on 16-jun-2021.
 
Additional Manufacturer Narrative
26aug2022: manufacturer's ref# (b)(6).Investigation is still in progress, a final report will be submitted upon completion.20-sep-2022: preliminary investigation: no deviation or changes were found during manufacturing of the device.Investigation is still in progress, a final report will be submitted upon completion.Corrections from initial report: e1: updated the initial reporter.
 
Additional Manufacturer Narrative
On 26aug2022: manufacturer's ref# (b)(4).Investigation is still in progress, a final report will be submitted upon completion.On 20-sep-2022: preliminary investigation: no deviation or changes were found during manufacturing of the device.Investigation is still in progress, a final report will be submitted upon completion.Corrections from initial report: e1: updated the initial reporter on 19-oct-2022: investigation is still in progress, a final report will be submitted upon completion.On 18-nov-2022: corrected data in g2.Investigation of trended case has been performed: the usb-c connector has broken down mechanical.It is a known problem with usb connectors, that in rare cases wear or dirt/moist can create a low ohmic path from vbus to gnd, that potential can cause a heating inside of the connector clinical and risk assessment are still in progress, a final report will be submitted upon completion.On 12-dec-2022: the clinical investigation concluded: a damaged power supply or a power supply of very poor quality could potentially lead to burn injuries and in rare conditions there is a small risk that a wrong charging or discharging or a battery thermal runaway can lead to high temperatures or fire accidents.The chargers have been safety tested according to applicable standards.These risks are considered low.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.However, to prevent any others being harmed going forward recommend user guides updated to recommend unplugging devices that are damaged and then waiting to touch until the device is no longer warm/a couple of hours and also make changes to the connector so that it is more robust /less likely to fail when it is accidently misused.Risk register reference: the residual risk after the risk control measure(s) is acceptable.No new hazardous situations revealed and no need to update the risk register.Manufacturer's investigation is final.This is a final report.
 
Event or Problem Description
On 26aug2022: charger port melted the cord.Follow up: on 20sep2022: charger was plugged into wall and the cord started to melt and smell.It was reported no harm of the user.The hearing aid and accessory was purchased on 16-jun-2021.On 19-oct-2022: the incident happened on 18-jul-2022.A replacement device was provided.On 12-dec-2022: no further follow up information is expected.
 
Event or Problem Description
26aug2022: charger port melted the cord.Follow up: 20sep2022: charger was plugged into wall and the cord started to melt and smell.It was reported no harm of the user.The hearing aid and accessory was purchased on 16-jun-2021.19-oct-2022: the incident happened on (b)(6) 2022.A replacement device was provided.
 
Additional Manufacturer Narrative
26aug2022: manufacturer's ref# (b)(6).Investigation is still in progress, a final report will be submitted upon completion.20-sep-2022: preliminary investigation: no deviation or changes were found during manufacturing of the device.Investigation is still in progress, a final report will be submitted upon completion.Corrections from initial report: e1: updated the initial reporter 19-oct-2022: investigation is still in progress, a final report will be submitted upon completion.18-nov-2022: corrected data in g2.Investigation of trended case has been performed: the usb-c connector has broken down mechanical.It is a known problem with usb connectors, that in rare cases wear or dirt/moist can create a low ohmic path from vbus to gnd, that potential can cause a heating inside of the connector clinical and risk assessment are still in progress, a final report will be submitted upon completion.
 
Additional Manufacturer Narrative
26aug2022: manufacturer's ref# (b)(4).Investigation is still in progress, a final report will be submitted upon completion.20-sep-2022: preliminary investigation: no deviation or changes were found during manufacturing of the device.Investigation is still in progress, a final report will be submitted upon completion.Corrections from initial report: e1: updated the initial reporter 19-oct-2022: additional information in: - a3 - b3 - h2 updated information in: - g2 - g6 - h3 investigation is still in progress, a final report will be submitted upon completion.
 
Event or Problem Description

Brand Name
GN HEARING
Common Device Name
HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
karen frisk
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key15299780
Report Number3005650109-2022-00025
Device Sequence Number16745928
Product Code OSM
UDI-Device Identifier05708296215836
UDI-Public05708296215836
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number21763000
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2022
Supplement Date Received by Manufacturer07/27/2022
07/27/2022
07/27/2022
07/27/2022
Initial Report FDA Received Date08/26/2022
Supplement Report FDA Received Date09/21/2022
10/20/2022
11/18/2022
12/16/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/29/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale